Hi Pink, i think the salt and fluids is kind of a trial and error to see what works best for you. As for salt, Mayo recommends 10g. I probably have around 2g. It is difficult to get that much salt from your diet--thermotabs can be bought online and can help with getting enough salt in. I preferred to just mix salt with warm water and take it like a shot--it seemed to work better for me and is much more cost effective than the thermotabs. I also drink water all day. And if an attack is going on i chug a big glass of water at least 16oz and it helps me within 5-10 minutes. I would guess i drink around 1/2- 3/4 of a gallon a day of water. It is hard to get used to at first, but after awhile you get used to it and miss your water when its not there. If i am urinating frequently, which happens at times, i switch to a different fluid with more substance like juice or milk. I am sorry that you came down with POTS, but glad that you were able to get a diagnosis. Water and salt are usually the first lines of defense, and if those don't work, medication can be added to the mix. Some people find relief with beta blockers, florinef, and SSRI's. And it is important to remember that POTS isn't just heart rate, it can affect pretty much anything so try not to panic if weird feelings and things start happening to your body- like out of body type feelings, adrenaline rushes, time speeding up/slowing down, vision changes, anxiety, chest pains, shortness of breath, tingling or numbness, sweating, weakness, fatigue, exhaustion, headaches, overstimulation(sometimes it feels like your brain is going to explode from too much information when music is playing or in a crowded room) lightheadedness etc. Also, understanding your illness and knowing your boundaries can be very fruitful if only to say, it's ok, this is just my pots. Another thing you will experience is probably frustration because doctors can't really help us other than prescribing medication that only kind of works. Also, Dr.'s work for insurance companies so sometimes you are going to have to push to get tests done --even argue. If a doctor ever tells you that you don't need a test, i just reply, how do you know, no one knows what causes this and a lot of underlying conditions can mimic this disorder. Not sure what you have had done so far, but if you have insurance,(IMHO)you should at least have an Echocardiogram, holter monitor and event monitor just to ensure that your heart is functioning properly--if nothing less than for peace of mind to know you aren't having a heart attack etc. Also, checking things out like thyroid levels, the Brain (MRI) to rule out any brainstem problems, plasma and serum catecholamines(to rule out pheochromocytomas ) along with periodic metabollic panels to check out your levels can be useful in ruling out other diseases. Additionally, ruling out neruopathy is important to limit any ongoing nerve damage. Always, though ask a Dr. as they are the professionals. Something i wish someone would have told me right when i started getting sick is to recognize that life is going to be different from now on. I spent a lot of time and tears trying to come to terms with that. However, if you recognize that this is the way it is going to be, it gears you up for coping and maximum functionality. A lot of people who get this start losing their functionality quickly, and it is important in my opinion to keep trying and keep your stamina up where it is. Because once you lose it, it is 100X harder to get back to that place with pots piggy backing along with exercise and activities. Pots is kind of a catch 22 because all you want to do is lay down to remove the stress from your body, but prolonged bed rest exacerbates symptoms. For me, i push when i can, and rest when i can't. As for menstruation, it is normal for symptoms to exacerbate during that time. Mine start kicking in with ovulation. Things to avoid: Garlic, anything that is a diuretic like coffee(though a cup of coffee in the morning is said to help symptoms), alcohol, stimulants, and meals high in sugar(gatorade has lots of sugar and caused this issue for me) as they can lower blood pressure and affect adrenaline levels.